Format

Send to

Choose Destination
See comment in PubMed Commons below
Psychiatry Investig. 2012 Mar;9(1):83-4. doi: 10.4306/pi.2012.9.1.83. Epub 2012 Jan 18.

Rapid-onset hyponatremia induced by duloxetine in a middle-aged male with depression and somatic symptoms.

Author information

1
Department of Psychiatry, SMG-SNU Boramae Medical Center, Seoul, Korea.

Abstract

Duloxetine is a relatively balanced selective serotonin and noradrenaline reuptake inhibitor. We report a case of hyponatremia induced by duloxetine developed rapidly after starting the medication in a middle-aged male with multiple somatic symptoms and depression. Two days after discontinuation of duloxetine and management with hypertonic saline as well as fluid restriction, the serum sodium level normalized. The patient had two risk factors for developing hyponatremia, such as severe body weight loss and pneumonia. Therefore, when treating patients with depression and somatic symptoms, especially with risk factors for developing hyponatremia, close monitoring for clinical and laboratory evidence of hyponatremia may be essential.

KEYWORDS:

Depression; Duloxetine; Hyponatremia; Middle-aged male; Somatic symptoms

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Neuropsychiatric Association Icon for PubMed Central
    Loading ...
    Support Center